MAUDE Adverse Event Report: ANGIODYNAMICS, INC. EVLT KIT WITH SPOTLIGHT OPS SHEATH 25 CM; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC. EVLT KIT WITH SPOTLIGHT OPS SHEATH 25 CM; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT25OPS5
Medical Device Problem Codes Crack (1135); Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint #(b)(4).Device has not been returned to date.
 
Event or Problem Description
As reported (b)(6) 2016, a patient of unknown age and gender presented for an endovenous laser procedure.During preparation for the procedure, when the laser fiber was removed from the sterile packaging, it was noted the fiber was fractured.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient due to the event as the device did not come into contact with the patient.It was reported the disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
As the device was not returned, angiodynamics is unable to perform a device evaluation.The customers reported complaint of a broken fiber is unable to be confirmed since no product was returned for evaluation.Without receiving product to evaluate, we are unable to definitively determine root cause for this event.It was reported that the defect was noticed while unpacking the device and the patient was unaffected due to this event.A review of the lot history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The vendor was made aware of this per (b)(4).Their response contains the statement: "the current evlt product has some inherent design elements that leave the fiber vulnerable to breakage during handling and use due to the presence of the stripped fiber.Throughout the manufacturing, cleaning and coiling processes, there are procedures in place that protect the fiber from breakage and maintain fiber integrity and robustness through formal inspection and shipment to the customer.During the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment." during the packaging step, the fibers are inspected for damage.It is unlikely that the fiber was fractured prior to packaging.The most likely root cause to this event is due to handling after the device left the angiodynamics facility.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
EVLT KIT WITH SPOTLIGHT OPS SHEATH 25 CM
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
MDR Report Key6112095
Report Number1319211-2016-00154
Device Sequence Number13737249
Product Code GEX
UDI-Device IdentifierH787EVLT25OPS5
UDI-PublicH787EVLT25OPS5
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/30/2019
Device Catalogue NumberH787EVLT25OPS5
Device Lot Number5083832
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2016
Supplement Report FDA Received Date03/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1